Aa
Aa
A
A
A
Close
Avatar universal

Abdominal Pain with Oily, Sticky Stools?

From the beginning of December 2020, I have suffered with extreme upper abdominal pain right in my centre that wraps around to my back. It started quite suddenly, after a week and a half of a runny stomach (diarrhoea). When the pain started, I immediately booked a doctors appointment. There was no physical examination, I explained my symptoms (nausea, diarrhoea, loss of appetite and abdominal pain - especially after eating) to him and he said there’s a possibility I have stomach ulcers and/or gastritis (caused by H. Pylori). I was prescribed Amoxicillin in conjunction with Metronidazole to take for one month, as well as Lancap. The pain after taking these were unbearable. Possibly because I couldn’t eat much without having pain and vomiting afterwards. The antibiotics were not helping my nausea, I saw another doctor who swapped out Metronidazole for Trustan (esomeprazole). I later developed a kidney infection that needed to be resolved too. Fast forward to March of 2021, after several different changes to my medication, I was admitted to the emergency ward for a gastroscopy. No ulcers were found, but there was evidence of me refluxing and a high amount of acid in my stomach. I was put on Proton Pump Inhibitors (Nexium) for the next 2 months with no resolve. I had done blood and stool tests for liver, kidney and pancreatic function. Everything came back normal, except there were oil droplets found in my stool. Something I have noticed, however, in the past few months is that my stools have been stickier and paler than normal. I’ve had bowel movements where mucus was clearly visible, sometimes white stool. I haven’t experienced much abdominal pain since I stopped the medication. Sometimes it would peak on my upper left side and spread to my middle. But my main concern is my stool as it continues to have a sticky, peanut butter texture to it with undigested food, no matter what I eat. I try to avoid fatty foods for the most part and was eating plain, unseasoned foods that will not hurt my tummy for the past couple of months. I have also been avoiding milk for the most part as it seems to make my mucus thicker, and I’ve been really struggling with excessive mucus and phlegm build up since I fell ill. Could there be something the doctors may have missed? I have been put on anxiety medication, but that’s all they say they can do.
0 Responses
Sort by: Helpful Oldest Newest
Have an Answer?

You are reading content posted in the Gastroenterology Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem